Alert archive / Illinois / Freeze Warnings in 2019
Freeze Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 11, 2019, 3:18 AM CDT for 9 counties in Illinois. It took effect at Oct 12, 2019, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2019, 3:18 AM CDT (08:18 UTC)
- In effect from
- Oct 12, 2019, 2:00 AM CDT
- Expired
- Oct 12, 2019, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508 WWUS73 KILX 110818 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 318 AM CDT Fri Oct 11 2019 ILZ027>030-036-112100- /O.UPG.KILX.FZ.A.0001.191012T0300Z-191012T1300Z/ /O.NEW.KILX.FZ.W.0002.191012T0700Z-191012T1400Z/ Knox-Stark-Peoria-Marshall-Fulton- Including the cities of Galesburg, Toulon, Peoria, Lacon, and Canton 318 AM CDT Fri Oct 11 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Knox, Stark, Peoria, Marshall and Fulton Counties. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Freeze conditions could harm crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ040-112100- /O.NEW.KILX.FZ.W.0002.191012T0700Z-191012T1400Z/ Schuyler- Including the city of Rushville 318 AM CDT Fri Oct 11 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Schuyler County. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Freeze conditions could harm crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
370 WWUS73 KILX 111942 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 242 PM CDT Fri Oct 11 2019 ILZ031-037-041-120900- /O.EXA.KILX.FZ.W.0002.191012T0700Z-191012T1400Z/ Woodford-Tazewell-Mason- Including the cities of Eureka, Pekin, and Havana 242 PM CDT Fri Oct 11 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Woodford, Tazewell and Mason Counties. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Freeze conditions could harm crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ027>030-036-040-120900- /O.CON.KILX.FZ.W.0002.191012T0700Z-191012T1400Z/ Knox-Stark-Peoria-Marshall-Fulton-Schuyler- Including the cities of Galesburg, Toulon, Peoria, Lacon, Canton, and Rushville 242 PM CDT Fri Oct 11 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Peoria, Stark, Marshall, Fulton, Knox and Schuyler Counties. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Freeze conditions could harm crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ066>068-071>073-120900- /O.NEW.KILX.FR.Y.0002.191012T0700Z-191012T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 242 PM CDT Fri Oct 11 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Effingham, Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...From 2 AM to 9 AM CDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
838 WWUS73 KILX 120752 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 252 AM CDT Sat Oct 12 2019 ILZ027>031-036-037-040-041-121400- /O.CON.KILX.FZ.W.0002.000000T0000Z-191012T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, and Havana 252 AM CDT Sat Oct 12 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Knox, Stark, Peoria, Marshall, Woodford, Fulton, Tazewell, Schuyler, and Mason counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Freezing conditions could harm crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ066>068-071>073-121400- /O.CON.KILX.FR.Y.0002.000000T0000Z-191012T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 252 AM CDT Sat Oct 12 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Effingham, Jasper, Crawford, Clay, Richland and Lawrence counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
537 WWUS73 KILX 121349 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 849 AM CDT Sat Oct 12 2019 ILZ027>031-036-037-040-041-121500- /O.EXP.KILX.FZ.W.0002.000000T0000Z-191012T1400Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler- Mason- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Rushville, and Havana 849 AM CDT Sat Oct 12 2019 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed above freezing this morning, therefore the warning will be allowed to expire. $$ ILZ066>068-071>073-121500- /O.EXP.KILX.FR.Y.0002.000000T0000Z-191012T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 849 AM CDT Sat Oct 12 2019 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed into the upper 30s to lower 40s this morning, therefore the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 11, 3:13 AM CDT, 5 minutes earlier.
Area forecast discussion, Oct 11, 3:13 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 313 AM CDT Fri Oct 11 2019 .SYNOPSIS... Issued at 312 AM CDT Fri Oct 11 2019 Sharply colder conditions will arrive across central Illinois today after a strong cold front passes. High temperatures will be achieved early in the day, with readings dropping into the 40s everywhere by afternoon. && .SHORT TERM...(Today and tonight) ISSUED AT 312 AM CDT Fri Oct 11 2019 08z/3am surface analysis shows a strong cold front crossing the Mississippi River. Ahead of the front, southerly winds have kept temperatures in the middle to upper 60s. Meanwhile behind the boundary, readings quickly drop about 20 degrees into the 40s across Iowa/Missouri. While the front is still west of the KILX CWA, the primary deep-layer moisture plume has been displaced eastward and is now extending from the Ozarks northeastward into east-central Illinois. Widespread showers/thunderstorms are occurring within this corridor, primarily along/east of a Champaign to Taylorville line. A weak short-wave trough tracking across Missouri may spread showers further westward toward the Illinois River later this morning: however, the steadiest/heaviest rains will remain focused across the E/SE CWA through midday. Have therefore carried likely to categorical PoPs everywhere east of I-55 through the morning...with only low chance PoPs for showers further west. The front will advance through the area and push into Indiana by early afternoon. Showers will linger along and behind the boundary: however, rain chances will quickly diminish from west to east as the day progresses...with dry conditions expected across the board by late afternoon. High temperatures will be achieved early in the day, with readings falling into the 40s everywhere by afternoon. Skies will clear and winds will diminish in the wake of the front tonight: however, with a high pressure center sliding well W/SW of the area, the pressure gradient will remain tight enough to support 5-10 mph winds through the night. Even though overnight lows will drop to chilly readings in the lower to middle 30s, the boundary layer will remain too mixed and too dry to support frost. With lows expected to range from 30-32 degrees, have upgraded the Freeze Watch to a Freeze Warning for all counties along and west of the Illinois River. && .LONG TERM...(Saturday through Thursday) ISSUED AT 312 AM CDT Fri Oct 11 2019 Breezy and cool conditions will prevail on Saturday...with southwesterly winds gusting 25-30mph north of the I-70 corridor. Despite full sunshine, afternoon high temperatures will only reach the middle to upper 50s. The upper-level flow will become zonal by early next week, resulting in temperatures gradually warming back into the 60s by Sunday/Monday. The next system expected to impact the region will arrive late Monday night into Tuesday, with both the 00z GFS and ECMWF showing a cold front pushing across central Illinois on Tuesday. With good model agreement, have highlighted late Monday night into Tuesday morning as the period with the highest PoPs. GFS MuCAPE values remain paltry as the system passes, so have opted to only mention showers at this point. Once the front exits, another push of cool/fall-like air will arrive for Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1155 PM CDT Thu Oct 10 2019 Radar loops show precip moving back into the area but seeming to split the TAF sites. So will be keeping the VCSH going at all sites overnight. Expecting MVFR and then IFR clouds at all TAF sites with MVFR cigs arriving in the next 2-3 hours and then TEMPO IFR associated with FROPA. HiRes models continue to show some precip moving back over the sites but going to keep VCSH at all sites overnight through early tomorrow morning. FROPA will occur from west to east from PIA to CMI during the early morning hours with winds increasing and becoming gusty with and behind FROPA. During the morning hours, MVFR cigs will return and precip will end...though not expecting VFR clouds til afternoon. South winds will continue tonight but then become more southwest late tonight as front approaches. Wind shift at all sites will be during the morning hours and expecting gusty winds. && .ILX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM to 9 AM CDT Saturday for ILZ027>030-036- 040. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Auten
Hazardous weather outlook, Oct 10, 2:50 PM CDT, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 250 PM CDT Thu Oct 10 2019 ILZ027>030-036-112000- Fulton-Knox-Marshall-Peoria-Stark- 250 PM CDT Thu Oct 10 2019 ...FREEZE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected tonight. Severe thunderstorms are not expected. Minor to moderate flooding is occurring on the Illinois River from Peoria to Beardstown. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Flooding on the Illinois River from Havana to Beardstown will last into next week. The chance for thunderstorms will continue to around mid-morning on Friday. Severe weather is not expected. The next chance for thunderstorms will be Monday night through Tuesday morning. Cold air will move into the area Friday night. Lows at or below the freezing mark are possible Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ031-037-038-041>044-048-051>054-061-112000- Christian-De Witt-Logan-Macon-Mason-McLean-Menard-Moultrie-Piatt- Sangamon-Shelby-Tazewell-Woodford- 250 PM CDT Thu Oct 10 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected tonight. Severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Flooding on the Illinois River from Havana to Beardstown will last into next week. The chance for thunderstorms will continue through Friday morning. Severe weather is not expected. The next chance for thunderstorms will be Monday night through Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ045-046-055>057-062-063-066>068-071>073-112000- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Richland-Vermilion- 250 PM CDT Thu Oct 10 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... There is a chance of thunderstorms tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... The chance for thunderstorms will continue through Friday afternoon. Severe weather is not expected. The next chance for thunderstorms will be Monday night through Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ040-047-049-050-112000- Cass-Morgan-Schuyler-Scott- 250 PM CDT Thu Oct 10 2019 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected tonight. A few of the storms may produce damaging winds or an isolated brief tornado. Hail from pea size to dime size will be possible as well. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Flooding on the Illinois River from Havana to Beardstown will last into next week. The chance for thunderstorms will continue through Friday afternoon. Severe weather is not expected. The next chance for thunderstorms will be Monday night through Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 5 to 10 pm this evening. Shimon
In the hours before
Local storm report, Oct 11, 2:21 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
221 AM CDT FRI OCT 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 4 E TOWER HILL 39.39N 88.88W
10/11/2019 M2.73 INCH SHELBY IL MESONET
INCLUDING 1.55 INCHES IN ONE HOUR. HADS MESONET
0200 AM HEAVY RAIN SHELBYVILLE 39.41N 88.80W
10/11/2019 M1.71 INCH SHELBY IL MESONET
6-HOUR TOTAL. APRS MESONET
0100 AM HEAVY RAIN 2 E SHELBYVILLE 39.41N 88.77W
10/11/2019 M1.35 INCH SHELBY IL MESONET
6-HOUR TOTAL. HADS MESONET
0100 AM HEAVY RAIN 2 SE COWDEN 39.23N 88.83W
10/11/2019 M1.20 INCH SHELBY IL MESONET
6-HOUR TOTAL. HADS MESONET
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 1:22 AM CDT | Areal Flood Advisory | ILX | Shelby | 3 hr |
| Oct 11, 2:16 AM CDT | Areal Flood Advisory | ILX | Coles, Moultrie, Shelby | 3 hr |
| Oct 11, 2:42 PM CDT | Frost Advisory | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 18 hr |
Nearby
Freeze Warnings in Illinois, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.